Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 8, 2022, 1:46 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Apr 9, 2022, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 1:46 PM MST (20:46 UTC)
- In effect from
- Apr 9, 2022, 11:00 AM MST
- Expired
- Apr 9, 2022, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4224 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363 WWUS75 KVEF 082046 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 146 PM PDT Fri Apr 8 2022 AZZ001-CAZ523-091200- /O.NEW.KVEF.WI.Y.0015.220409T1800Z-220410T0200Z/ /O.CON.KVEF.HW.A.0002.220411T1800Z-220412T1200Z/ Northwest Plateau-Western Mojave Desert- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Barstow, Daggett, and Fort Irwin 146 PM PDT Fri Apr 8 2022 /146 PM MST Fri Apr 8 2022/ ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PDT SATURDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts up to 40 mph expected. For the High Wind Watch, southwest winds 25 to 35 mph with gusts in excess of 55 mph possible. * WHERE...In Arizona, Northwest Plateau. In California, Western Mojave Desert. * WHEN...For the Wind Advisory, from 11 AM to 7 PM PDT on Saturday. For the High Wind Watch, from Monday morning through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ AZZ003-036-CAZ519>521-524-NVZ019>022-091200- /O.CON.KVEF.HW.A.0002.220411T1800Z-220412T1200Z/ Northwest Deserts-Lake Mead National Recreation Area- Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Eastern Mojave Desert-Spring Mountains-Red Rock Canyon- Las Vegas Valley-Southern Clark County- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Baker, Mountain Pass, Mitchell Caverns, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 146 PM PDT Fri Apr 8 2022 /146 PM MST Fri Apr 8 2022/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts in excess of 50 mph possible. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From Monday morning through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high-profile vehicles. Strong winds could create dangerous boating conditions on area lakes with waves between 1 and 3 feet possible. * ADDITIONAL DETAILS...Wind speeds will be strongest with downslope wind potential expected along the Eastern Sierra Slopes, resulting in potentially dangerous crosswinds impacting Highway 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
820 WWUS75 KVEF 091109 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 409 AM PDT Sat Apr 9 2022 AZZ001-CAZ523-092000- /O.CON.KVEF.WI.Y.0015.220409T1800Z-220410T0200Z/ /O.CON.KVEF.HW.A.0002.220411T1800Z-220412T1200Z/ Northwest Plateau-Western Mojave Desert- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Barstow, Daggett, and Fort Irwin 409 AM PDT Sat Apr 9 2022 /409 AM MST Sat Apr 9 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 7 PM PDT /7 PM MST/ THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts up to 40 mph expected. For the High Wind Watch, southwest winds 25 to 35 mph with gusts in excess of 55 mph possible. * WHERE...In Arizona, Northwest Plateau. In California, Western Mojave Desert. * WHEN...For the Wind Advisory, from 11 AM to 7 PM PDT on Saturday. For the High Wind Watch, from Monday morning through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ AZZ003-036-CAZ519>521-524-NVZ019>022-092000- /O.CON.KVEF.HW.A.0002.220411T1800Z-220412T1200Z/ Northwest Deserts-Lake Mead National Recreation Area- Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Eastern Mojave Desert-Spring Mountains-Red Rock Canyon- Las Vegas Valley-Southern Clark County- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Baker, Mountain Pass, Mitchell Caverns, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 409 AM PDT Sat Apr 9 2022 /409 AM MST Sat Apr 9 2022/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts in excess of 55 mph possible. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From Monday morning through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high-profile vehicles. Strong winds could create dangerous boating conditions on area lakes with waves between 1 and 3 feet possible. * ADDITIONAL DETAILS...Wind speeds will be strongest with downslope wind potential expected along the Eastern Sierra Slopes, resulting in potentially dangerous crosswinds impacting Highway 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
329 WWUS75 KVEF 091807 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1107 AM PDT Sat Apr 9 2022 AZZ001-CAZ523-100200- /O.CON.KVEF.WI.Y.0015.000000T0000Z-220410T0200Z/ /O.CON.KVEF.HW.A.0002.220411T1800Z-220412T1200Z/ Northwest Plateau-Western Mojave Desert- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Barstow, Daggett, and Fort Irwin 1107 AM PDT Sat Apr 9 2022 /1107 AM MST Sat Apr 9 2022/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts up to 40 mph expected. For the High Wind Watch, southwest winds 25 to 35 mph with gusts in excess of 55 mph possible. * WHERE...In Arizona, Northwest Plateau. In California, Western Mojave Desert. * WHEN...For the Wind Advisory, until 7 PM PDT this evening. For the High Wind Watch, from Monday morning through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ AZZ003-036-CAZ519>521-524-NVZ019>022-100200- /O.CON.KVEF.HW.A.0002.220411T1800Z-220412T1200Z/ Northwest Deserts-Lake Mead National Recreation Area- Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Eastern Mojave Desert-Spring Mountains-Red Rock Canyon- Las Vegas Valley-Southern Clark County- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Baker, Mountain Pass, Mitchell Caverns, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1107 AM PDT Sat Apr 9 2022 /1107 AM MST Sat Apr 9 2022/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts in excess of 55 mph possible. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From Monday morning through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high-profile vehicles. Strong winds could create dangerous boating conditions on area lakes with waves between 1 and 3 feet possible. * ADDITIONAL DETAILS...Wind speeds will be strongest with downslope wind potential expected along the Eastern Sierra Slopes, resulting in potentially dangerous crosswinds impacting Highway 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
482 WWUS75 KVEF 100141 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 641 PM PDT Sat Apr 9 2022 AZZ001-CAZ523-101200- /O.EXP.KVEF.WI.Y.0015.000000T0000Z-220410T0200Z/ /O.CON.KVEF.HW.A.0002.220411T1800Z-220412T1200Z/ Northwest Plateau-Western Mojave Desert- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Barstow, Daggett, and Fort Irwin 641 PM PDT Sat Apr 9 2022 /641 PM MST Sat Apr 9 2022/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...In Arizona, Northwest Plateau. In California, Western Mojave Desert. * WHEN...For the High Wind Watch, Monday morning through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ AZZ003-036-CAZ519>521-524-NVZ019>022-101200- /O.CON.KVEF.HW.A.0002.220411T1800Z-220412T1200Z/ Northwest Deserts-Lake Mead National Recreation Area- Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Eastern Mojave Desert-Spring Mountains-Red Rock Canyon- Las Vegas Valley-Southern Clark County- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Baker, Mountain Pass, Mitchell Caverns, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 641 PM PDT Sat Apr 9 2022 /641 PM MST Sat Apr 9 2022/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts in excess of 55 mph possible. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From Monday morning through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high-profile vehicles. Strong winds could create dangerous boating conditions on area lakes with waves between 1 and 3 feet possible. * ADDITIONAL DETAILS...Wind speeds will be strongest with downslope wind potential expected along the Eastern Sierra Slopes, resulting in potentially dangerous crosswinds impacting Highway 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 8, 11:40 AM MST, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 8, 11:40 AM MST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1140 AM PDT Fri Apr 8 2022 .SYNOPSIS...Expect one more quiet weather day today with temperatures well above early April normals. Gusty winds will pick up Saturday afternoon, and temperatures will be a few degrees cooler north of Las Vegas and a few degrees warmer near and south of Las Vegas. Significantly cooler temperatures are expected Sunday, and strong winds Monday will usher in unseasonably cool temperatures for Tuesday. Light showers will also be possible Monday into Tuesday. && .UPDATE...Another day of above-average temperatures this afternoon with sunny skies will make for a great recreating Friday. Just make sure to bring extra water, sunscreen, and wear light-colored clothing. Early-season heat can catch folks off-guard! No changes made to the forecast this morning, as it looks to be in good shape. && .PREVIOUS DISCUSSION...133 AM PDT Fri Apr 8 2022/ .SHORT TERM...through Sunday night. Early morning satellite loop showed just a few cirrus passing overhead. Surface obs showed lighter winds than last night, with only spotty northerly gusts left over in the most wind prone areas, temperatures a few degrees warmer than 24 hours ago, and very low dewpoints. The primary feature of interest for the short term is the low pressure system approaching the British Columbia coast this morning. Its associated cold front was draped southwestward from the Oregon coast to offshore of northern California, and will swing inland today, then progress south Saturday as mid level flow turns more northwesterly behind the trough axis. This will drive increasing west to northwest winds across the southern Great Basin and increasing west to southwest winds across the Mojave Desert on Saturday. Gusts could reach 40 mph in the higher terrain and also in areas of favorably oriented terrain such as near Barstow. The need for a Wind Advisory cannot be ruled out, but confidence is not high enough at this time to justify issuing one. Winds will be more northerly Sunday behind the front, and also quite a bit weaker since the parent low will move away to the east rather than diving south. Temperatures will come up several more degrees today from yesterday. For Saturday, trends will be mixed, as cold advection over the southern Great Basin behind the front knocks highs down a few degrees, while deep mixing in the pre- frontal environment over the Mojave Desert pushes highs up a few more degrees. Sunday begins the big cool down which continues in the long term, with highs 10 to 15 degrees below Saturday's. .LONG TERM...Monday through Next Week. We continue to work out the details associated with next week's strong trough and associated cold front. In general, the same overall expectations are still in place: 1. An atypical wind event will take place Monday into Tuesday. 2. Temperatures will drop drastically from Saturday into next week. 3. Precip will be minor, if any, and area fuels are nearing critical Regarding the wind potential: As said in previous discussions, this is a high confidence wind impact day. With jet energy intensifying as the low center deepens across California, a potent and coherent jet streak will move over the region setting up a favorable scenario for strong winds both at the surface and aloft. There are some details that could deter things from pushing to High Wind Warning level, namely a slightly slower arrival of the jet streak as per GEFS means vs EC means. This would mean the jet would still arrive, but not phasing with prime daytime mixing. Latest proximity soundings on the GFS maintain a low level inversion throughout the passage of this feature, and could prevent the momentum needed to kick things to warning criteria. That being said, EC members continue to slowly tick upward with a more favorable arrival time. Both maintain strong southwest winds through the overnight hours as well. So whether we hit that 60 mph gust threshold for HWW or not, winds will be the main story, especially for the Mojave Desert, southern Nevada, CO River Valley, and Northwest Arizona. Southwest oriented winds such as this will present a hazard for blowing dust, especially for parts of I-15 from Barstow to Baker, HWY 95 south of Boulder City to Searchlight, potentially Las Vegas from Jean, and the Hualapai Reservation in Mohave county. They will also lead to hazardous boating on Lake Mead, Mohave, and Havasu, but due to wave activity but also southwest winds pushing out to water those recreating on the western lakefronts. Northwest winds takeover Tuesday morning, subsiding winds somewhat, but staying elevated throughout Tuesday as well. Temperatures: As of the latest NBM population, the high temperature forecast for Las Vegas is 92 for Saturday and 63 by Tuesday. That means a nearly 30 degree drop for highs in 72 hours. If we equated that to the time in which those temperatures are KLAS's normal high temperatures...we would be going from May 24th back in time to February 18th. And when an almost summer-like air mass interacts with a winter-like air mass we get our Spring-like winds! Precipitation Chances: 01 NBM continues to battle with a wetter GEFS and drier EC disagreement, but neither produces more than meager QPF for the CWA other than an outside shot at a few inches of eastern Sierra snowfall. Notable is the more aggressive 00Z GFS IVT plume depiction also shows a IWV plume unable to penetrate past the Sierra crest, indicating that deep layer moisture will likely be lacking and virga may be plentiful, which may only further add to the wind threat. Without wetting rains to both inhibit wind gust potential and wet short term fuels, fire weather concerns continue to look like the most concerning issue. Area fire partners have confirmed fuels are near critical or are critical in many locations so a Fire Weather Watch looks likely before the end of the week for Monday. && .FIRE WEATHER...It will remain dry through the weekend with RH values dropping to 10% or less each afternoon, however winds will remain below critical thresholds for fire concerns. An incoming system early next week will increase winds Monday with continued dry conditions, which could result in Red Flag conditions for parts of the region. Increasing confidence for critical fire conditions through Clark County, San Bernardino County, and Mohave County due to low RH and winds gusting over 40 MPH Monday. Lower confidence in the strength of winds and if they will reach critical thresholds further north in Inyo County into the southern Great Basin for Monday afternoon. && .AVIATION...For Harry Reid...No operationally significant winds, clouds, or weather expected today and tonight. Southwesterly winds could gust 20 to 25 knots Saturday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Lighter winds are expected today, with gusts over 20 knots limited to the Colorado River Valley and a few spots in the higher terrain. West to southwest winds will increase Saturday, with gusts exceeding 30 knots from Barstow through Kingman and Colorado City, as well as in the Sierra Nevada and the higher terrain of the southern Great Basin. No operationally significant clouds or weather expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...TB3 FIRE WEATHER...Nickerson AVIATION...Morgan UPDATE...Varian For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:10 PM MST | High Wind Watch | VEF | Mohave | 39 hr |
Nearby
Wind Advisories in Arizona, 2022Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.